Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 26, 2019, 9:10 AM CDT for Barton County, Jasper County, Missouri; Cherokee County, Crawford County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 9:10 AM CDT (14:10 UTC)
- Expired
- May 26, 2019, 2:51 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:20 AM CDT | FLASH FLOOD | 1 Wnw Ringo, KS | REPORT OF WATER OVER THE ROADWAY ON HIGHWAY 47 BETWEEN GIRARD AND PITTSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
818
WGUS53 KSGF 261410
FFWSGF
KSC021-037-MOC011-097-262000-
/O.NEW.KSGF.FF.W.0046.190526T1410Z-190526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
910 AM CDT Sun May 26 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Cherokee County in southeastern Kansas...
Crawford County in southeastern Kansas...
Barton County in southwestern Missouri...
Jasper County in southwestern Missouri...
* Until 300 PM CDT.
* At 904 AM CDT, Doppler radar indicated thunderstorms had produced
one to one and a half inches of rain across northern Crawford
County into western Barton County. Additional moderate rainfall is
expected within this area...with heavier amounts expected into the
remainder of the warned area leading to flash flooding this
morning.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Joplin... Pittsburg...
Carthage... Webb City...
Prairie State Park... Carl Junction...
Lamar... Baxter Springs...
Frontenac... Columbus...
Galena... Girard...
Oronogo... Carterville...
Duquesne... Arma...
Sarcoxie... Duenweg...
Jasper... Golden City...
This additional rainfall will worsen the impact in areas already
experiencing flooding...especially along the Neosho and Spring
Rivers and the creeks that flow into these rivers.
This warning includes but is not limited to the following low water
crossings...
North Main and Murphy Boulevard In Joplin...
Highway 37 at The Spring River southwest of Avilla...
Highway 7 at Little Cherry Creek north of Columbus...
Route K at Dry Wood Creek east of Arcadia...
and Route JJ at Center Creek southeast of Carl Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3767 9509 3768 9473 3767 9462 3765 9461
3764 9409 3705 9407 3706 9461 3701 9462
3700 9507
$$
Runnels3 follow-up statements
306
WGUS73 KSGF 261534
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1034 AM CDT Sun May 26 2019
KSC021-037-MOC011-097-262000-
/O.CON.KSGF.FF.W.0046.000000T0000Z-190526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Barton MO-Jasper MO-
1034 AM CDT Sun May 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CHEROKEE...CRAWFORD...BARTON AND JASPER COUNTIES...
At 1029 AM CDT, local law enforcement reported heavy rain has caused
Highway 47 to flood east of Girard. Additional areas of rising water
are likely.
While the band of thunderstorms producing very heavy rain have moved
eastward out of the warned area...periods of moderate to occassional
heavy rainfall will continue into the afternoon. This will lead to
additional flooding.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding along the Neosho and
Spring Rivers and the creeks that are prone to flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3767 9509 3768 9473 3767 9462 3765 9461
3764 9409 3705 9407 3706 9461 3701 9462
3700 9507
$$
Runnels951
WGUS73 KSGF 261715
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1215 PM CDT Sun May 26 2019
KSC021-037-MOC011-097-262000-
/O.CON.KSGF.FF.W.0046.000000T0000Z-190526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Barton MO-Jasper MO-
1215 PM CDT Sun May 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CHEROKEE...CRAWFORD...BARTON AND JASPER COUNTIES...
At 1205 PM CDT, the coverage and intensity of the remaining pockets
of rain continues to diminish. As runoff from the heavy rain that
prompted the warning this morning comes to an end...the threat for
additional flooding will come to an end.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be cautious for flooding this afternoon. Seek a different route if
flooding is observed.
&&
LAT...LON 3767 9509 3768 9473 3767 9462 3765 9461
3764 9409 3705 9407 3706 9461 3701 9462
3700 9507
$$
Runnels482
WGUS73 KSGF 261951
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
251 PM CDT Sun May 26 2019
KSC021-037-MOC011-097-261959-
/O.CAN.KSGF.FF.W.0046.000000T0000Z-190526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Barton MO-Jasper MO-
251 PM CDT Sun May 26 2019
...THE FLASH FLOOD WARNING FOR CHEROKEE...CRAWFORD...BARTON AND
JASPER COUNTIES IS CANCELLED...
The threat for flash flooding has ended...though minor flooding will
continue in low lying areas due to the prolonged number of rainfall
events over the past week. Please continue to heed any remaining
road closures.
LAT...LON 3767 9509 3768 9473 3767 9462 3765 9461
3764 9409 3705 9407 3706 9461 3701 9462
3700 9507
$$
RunnelsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 26, 5:41 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 26, 5:41 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
541 AM CDT Sun May 26 2019
.SHORT TERM...(Today and tonight)
Issued at 345 AM CDT Sun May 26 2019
An MCV is currently tracking across southeastern Kansas and
northeastern Oklahoma early this morning. A line of storms on the
leading edge of this feature has quickly weakening this morning,
with just some light-moderate showers left over. Some gusty winds
may still occur with this MCV early this morning but the severe
risk has come to an end.
The rain associated with this feature will continue to track east
across the area early this morning gradually weakening. Not all
areas will receive rain from early this morning and those that do
will only receive light amounts.
Additional scattered storms are beginning to develop across north
central Oklahoma and south central Kansas early this morning.
This activity should continue to develop and track east into the
area, then exit from west to east this afternoon. The severe risk
with this activity will be low, with brief heavy rainfall and
cloud to ground lightning the main risks. Given that ground
conditions are already saturated, a flash flooding risk will
remain possible this morning mainly along and west of the
Interstate 49 corridor. Will keep the Flash Flood Watch going as
is through 11 am.
Cloudy skies should be in place this morning, but should start to
see some breaks in the clouds this afternoon. This will allow
highs to once again warm into the low to middle 80s. Southerly
wind gusts up to around 25 mph will occur today. Mild conditions
can be expected again tonight as lows only drop into the middle to
upper 60s. An upper level disturbance will track through the
region tonight and cannot rule out a few showers or storms but
think most locations will remain dry.
.LONG TERM...(Monday through Saturday)
Issued at 345 AM CDT Sun May 26 2019
An upper level ridge will build right back over the region on
Monday with a warm day expected. Highs will warm into the middle
to upper 80s. No showers and storms are expected during the day
Monday.
An upper level low will dig south along the west coast today,
moving east into the Plains by Tuesday. Ahead of the system gusty
southerly winds will occur. Gusts up to around 30 mph are expected
both Monday and Tuesday, especially across southeastern Kansas
and western Missouri.
As the upper level low moves into the Plains an area of low
pressure will lift northeast across Kansas Tuesday and into Iowa
by Tuesday night. As this occurs a cold front will move across
the area later Tuesday into Tuesday night. Southerly winds will
continue to pull a moist air mass into the area allowing
instability to increase across the region ahead of the front. Deep
layer shear will also increase as the upper level low approaches.
This will lead to potential for severe storms to develop across
the area late Tuesday afternoon into Tuesday night. Supercells
will likely develop along the surface boundary across the Plains
into western Missouri Tuesday afternoon/evening and will then likely
develop into a line or line segments as they spread east
overnight Tuesday. All modes of severe storms will be possible
with the supercells. As the storms develop into a line the severe
risk will transition to more of wind risk with the potential for
isolated embedded spin up tornadoes possible. Given the saturated
grounds a flooding risk may also be possible.
Cooler conditions will spread into the area behind the front
Wednesday and Thursday with highs in the 70s and lows in the 50s
expected. Highs will warm back into the 80s Friday into the
weekend. An upper level disturbance may track into the area late
in the weekend into next weekend which may bring additional
convection chances to the area.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 540 AM CDT Sun May 26 2019
An area of showers continues to track into central and south
central Missouri early this morning. This rainfall is light and
will not impact flight levels.
Additional scattered storms are currently developing across
central Kansas into north central Oklahoma early this morning.
Some of this activity will track east into the the area this
morning ending from west to east by this afternoon. MVFR to IFR
conditions will be possible with any storm.
Gusty southerly winds will also occur across the area today. An
upper level disturbance will track across the Plains tonight.
Cannot rule out some showers and storms tonight, but few much of
the activity will remain west of the area overnight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 11 AM CDT this morning for MOZ066-077-
088-093.
KS...Flash Flood Watch until 11 AM CDT this morning for KSZ073-097-
101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, May 26, 6:50 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 650 AM CDT Sun May 26 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 650 AM CDT Sun May 26 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Scattered showers and storms will be possible across the area at times during the morning and afternoon hours today. Brief heavy rainfall and cloud to ground lightning will be the main risk with any storm. Given that ground conditions are already saturated, flash flooding will be possible, mainly along and west of the Interstate 49 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty southerly winds will occur both Monday and Tuesday mainly across southeastern Kansas and western Missouri. Gusts over 30 mph will be possible at times. A cold front is expected to move into the region with chances for severe storms Tuesday and Tuesday night. All modes of severe weather will be possible along with heavy rainfall. Storms will also be possible Wednesday and Wednesday night. Additional chances for storms will return late Friday night and into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 46 min |
| May 26, 8:27 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 3 hr |
| May 26, 10:18 AM CDT | Areal Flood Advisory | SGF | Dade, Greene, Lawrence | 4 hr |
| May 26, 12:01 AM CDT | Special Weather Statement | SGF | Bourbon, Cherokee, Crawford | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2019Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.